A 2-year-old boy in critical condition, had a liver transplant because of his mother's mistake when he had a fever

Recently, at the Emergency Department of the Phu Tho Pediatrics Center received 2-year-old Tran Van D, living in Thanh Son district, Phu Tho. Tran Van D was admitted to the hospital with signs of paracetamol poisoning due to overdose.

According to initial information from the patient's family, little Tran Van D had a high fever for 4 consecutive days, accompanied by wheezing. So your baby has conducted for children paracetamol antipyretic mother 500mg x 4 tablets / day. She has been drinking continuously for 4 days even though the family has no direct prescription from any doctor, but only for her child to drink according to the habit.

But little Tran Van D shows no signs of decline, but is getting worse. The baby showed drowsiness, tiredness, difficulty breathing, fever of 38 degrees . the family was taken to the emergency hospital. When receiving patient Tran Van D, the doctors conducted a test to detect that the patient's heart beat fast, the lungs were poorly ventilated, the liver was 2 cm below the ribs and was diagnosed with severe metabolic respiratory failure in pediatric patients. pneumonia and paracetamol poisoning.

2 year old baby with liver failure because of indiscriminate fever medication

Because of Tran Van D's condition, the crutches were transferred to the upper level of the Department of Positive Recovery - Poison Control, here at the National Hospital of Pediatrics. Here, Tran Van D was placed intubation tube, mechanical ventilation, gastric lavage, rehydration, dilated pupils on both sides, poor light reflection, tachycardia, symptoms of acute liver failure, coagulation disorder severe blood, elevated liver enzymes .

According to the way the doctor treated the baby, the patient Tran Van D had to perform an urgent liver transplant or it would be life-threatening. This is also a warning for mothers with small children should not arbitrarily use antipyretics for children.

Note when using fever medicine for children

According to experts due to fever is a beneficial reaction to the body, so doctors recommend that parents should only use antipyretics for children when the child has a fever above 38oC. On the market there are many drugs that can be used for children, of which Acetaminophen and Ibuprofen are the most common, safest, help the baby more comfortable and reduce body temperature about 1 - 1.5oC.

When using the drug for children the mother should give a doctor's prescription

The mother absolutely does not use Aspirin for the baby because it can cause many serious diseases such as swelling syndrome in the liver and brain.

When using antipyretics, the dosage of Acetaminophen and Ibuprofen should be calculated according to the weight of the child, not the age.

Mothers should not combine many antipyretic drugs for children because it will increase the risk of stomach irritation, gastrointestinal bleeding, .

  • 10009 Views